Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 154, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 23, 2011, 6:25 AM EDT for 5 counties in Kentucky. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 6:25 AM EDT (10:25 UTC)
- Expired
- May 23, 2011, 7:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 42 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:30 AM EDT | TSTM WND DMG | Mcwhorter, KY | TREE ACROSS ROAD AT MCWHORTER. |
| May 23, 6:47 AM EDT | HAIL 0.5 | Cornelius, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS53 KJKL 231025
SVRJKL
KYC051-109-125-129-189-231100-
/O.NEW.KJKL.SV.W.0154.110523T1025Z-110523T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
625 AM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN LEE COUNTY IN SOUTHEAST KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 700 AM EDT
* AT 621 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OAKLEY...OR 6 MILES NORTH OF LONDON...AND MOVING NORTHEAST AT 50
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EGYPT...WELCHBURG...SHEPHERDTOWN AND ZEKES POINT AROUND 635 AM EDT.
MAULDEN...NATHANTON...SOURWOOD AND HERD AROUND 640 AM EDT.
BLAKE...ISLAND CITY...STURGEON AND GREEN HALL AROUND 645 AM EDT.
MAJOR...CONKLING AND ENDEE AROUND 650 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH
KNOB...ALGER AND ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3711 8407 3737 8413 3760 8360 3756 8356
3751 8359 3745 8355 3743 8356 3742 8355
3736 8355
TIME...MOT...LOC 1026Z 237DEG 45KT 3725 8402
WIND...HAIL 60MPH 1.00IN
$$
GREIF3 follow-up statements
959
WWUS53 KJKL 231037
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
637 AM EDT MON MAY 23 2011
KYC051-109-125-129-189-231100-
/O.CON.KJKL.SV.W.0154.000000T0000Z-110523T1100Z/
LEE KY-JACKSON KY-OWSLEY KY-CLAY KY-LAUREL KY-
637 AM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAUREL...NORTHWESTERN CLAY...OWSLEY...SOUTHEASTERN JACKSON AND
SOUTHERN LEE COUNTIES UNTIL 700 AM EDT...
AT 633 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR WELCHBURG...OR 10 MILES
SOUTHEAST OF MCKEE...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLAKE...ISLAND CITY...STURGEON AND GREEN HALL AROUND 645 AM EDT.
MAJOR...SOUTHFORK...CONKLING AND ENDEE AROUND 650 AM EDT.
EVERSOLE...COWCREEK...CHESTNUT GAP AND LEROSE AROUND 655 AM EDT.
LONE...ATHOL AND TALLEGA AROUND 700 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALGER
AND ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3741 8404 3760 8360 3756 8356 3751 8359
3749 8358 3748 8358 3742 8355 3736 8355
3716 8397
TIME...MOT...LOC 1037Z 237DEG 45KT 3732 8387
WIND...HAIL 60MPH 0.88IN
$$
GREIF786
WWUS53 KJKL 231045
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
645 AM EDT MON MAY 23 2011
KYC125-231055-
/O.CAN.KJKL.SV.W.0154.000000T0000Z-110523T1100Z/
LAUREL KY-
645 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAUREL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3745 8393 3760 8360 3757 8358 3755 8358
3753 8359 3751 8359 3742 8355 3736 8355
3720 8391
TIME...MOT...LOC 1045Z 237DEG 45KT 3737 8376
$$
KYC051-109-129-189-231100-
/O.CON.KJKL.SV.W.0154.000000T0000Z-110523T1100Z/
LEE KY-JACKSON KY-OWSLEY KY-CLAY KY-
645 AM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CLAY...OWSLEY...SOUTHEASTERN JACKSON AND SOUTHERN LEE COUNTIES UNTIL
700 AM EDT...
AT 642 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR NATHANTON...OR 11 MILES
SOUTHWEST OF BOONEVILLE...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAJOR...SOUTHFORK...CONKLING AND ENDEE AROUND 650 AM EDT.
EVERSOLE...COWCREEK...CHESTNUT GAP AND LEROSE AROUND 655 AM EDT.
LONE...GRASS...TALLEGA AND MONICA AROUND 700 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3745 8393 3760 8360 3757 8358 3755 8358
3753 8359 3751 8359 3742 8355 3736 8355
3720 8391
TIME...MOT...LOC 1045Z 237DEG 45KT 3737 8376
WIND...HAIL 60MPH 0.75IN
$$
GREIF035
WWUS53 KJKL 231057
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
657 AM EDT MON MAY 23 2011
KYC051-109-129-189-231106-
/O.EXP.KJKL.SV.W.0154.000000T0000Z-110523T1100Z/
LEE KY-JACKSON KY-OWSLEY KY-CLAY KY-
657 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAY...OWSLEY...
SOUTHEASTERN JACKSON AND SOUTHERN LEE COUNTIES WILL EXPIRE AT 700 AM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. ADDITIONAL STRONG STORMS WILL BE POSSIBLE EARLY THIS
MORNING AND AGAIN LATER TODAY.
LAT...LON 3745 8393 3760 8360 3757 8358 3755 8358
3753 8359 3751 8359 3742 8355 3736 8355
3720 8391
TIME...MOT...LOC 1056Z 237DEG 45KT 3745 8361
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:40 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 23, 3:40 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 340 AM EDT MON MAY 23 2011 .SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/...UPDATED MODELS CONTINUE TO HANDLE THE SYNOPTIC PATTERN COMPARABLY THRU THE SHORT TERM BUT ARE STILL STRUGGLING WITH THE DETAILS. AS SUCH HAVE USED A GENERIC BLEND OF THE 23.00Z SUITE WHICH CONTINUES TO INDICATE AN ACTIVE PATTERN OVERALL...WITH THE POTENTIAL FOR A COUPLE OF ROUNDS OF SEVERE WX AGAIN TODAY/TONIGHT AND AGAIN ON TUESDAY. EARLY THIS MORNING...FOLLOWING MCS ACTIVITY OVER THE MID MS VALLEY WORKING ITS WAY EAST THRU THE LOWER OH/TN VALLEYS. STORMS ASSOCIATED WITH THIS HAVE BEEN MAINTAINING THEIR STRENGTH QUITE WELL WITH THE HELP OF A 40 KT LLJ SENDING MOISTURE UP THE MS VALLEY INTO THE REGION. BARRING ANY SUBSTANTIAL CHANGE IN SPEED...THESE STORMS LOOK TO MOVE THRU OUR AREA OVER THE PREDAWN HOURS AND WOULD BE ON PACE TO CLEAR OUR ERN COUNTIES BY MID MORNING. FOLLOWING THIS...SKIES LOOK TO CLEAR OUT SOMEWHAT FROM MID MORNING THRU THE EARLY AFTERNOON AND THIS SHOULD ALLOW THE ATMOSPHERE TO DESTABILIZE ONCE AGAIN. THIS AFTERNOON...WHEN INSTABILITY OVER THE AREA LOOKS TO BE GREATEST...MODELS DIVERGE WITH THE TREATMENT OF ANOTHER SHORT WAVE TROF EMBEDDED IN THE SW FLOW OVERHEAD...WHICH RESULTS IN DIFFERENCES WITH RESPECT TO TIMING AND PLACEMENT OF THE HIGHEST SEVERE THREAT THIS AFTERNOON AND EVENING. AT THIS POINT...THE GFS IS ABOUT 12 HRS FASTER THAN THE NAM WITH THIS WAVE...BRINGING THIS ENERGY UP THRU CENTRAL KY EARLY THIS EVENING THEN CARRYING IT UP THE OH VALLEY. THE NAM ON THE OTHER HAND BRINGS A MUCH MORE ROBUST WAVE UP THRU OH BUT MUCH LATER TONIGHT. FOR NOW...HAVE STAYED THE COURSE WITH A NORTH TO SOUTH GRADIENT IN POPS...WITH HIGHER CHANCE POPS IN THE NORTH THRU THE OVERNIGHT HOURS. BY TUESDAY THE SPREAD IN THE GUIDANCE BECOMES TOO GREAT TO HAVE ANY REAL CONFIDENCE IN ONE SOLUTION. THE GENERAL CONSENSUS SUGGESTS AMPLE INSTABILITY REDEVELOPING...THOUGH THE 850 MB JET DOES NOT LOOK TO BE AS FOCUSED OVER OUR AREA. AGAIN THE DIFFERENCES WITH THE TREATMENT OF ANOTHER SHORT WAVE TRAVERSING THE AREA ARE TO SUBSTANTIAL TO LEND OVERWHELMING CONFIDENCE TO THE FORECAST...AND WILL KEEP THE BROAD BRUSH CHANCE POPS GOING THRU THE DAY. AGAIN...IF THE INSTABILITY BEING ADVERTISED DOES MATERIALIZE...WE COULD BE LOOKING AT YET ANOTHER ROUND OF STRONG TO SEVERE STORMS DURING THE AFTERNOON AND EVENING...POTENTIALLY SPILLING INTO THE EARLY OVERNIGHT HOURS. FOR TEMPERATURES...PREFERRED THE MORE DIURNALLY LIMITED NUMBERS OF THE METMOS...THOUGH STILL UNDERCUT THESE NUMBERS FOR HIGHS TODAY AND TOMORROW. OVERNIGHT LOWS ADVERTISED MAY ALSO BE A BIT WARM AND USED A BLEND OF THE MAV/MET NUMBERS...WHICH GENERALLY SUPPORTED THE INHERITED TEMPS. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ THE MODELS SEEM TO BE IN BETTER AGREEMENT ALOFT FOR THE START OF THE EXTENDED PORTION OF THE FORECAST TODAY THAN YESTERDAY. A PROGRESSIVE CLOSED LOW WILL ROTATE ITS WAY EAST THROUGH THE SOUTHERN PLAINS AND INTO THE MID MISSISSIPPI VALLEY ON WEDNESDAY. AS THIS HAPPENS RIDGING WILL BUILD BRIEFLY THROUGH THE SOUTHEAST PORTION OF THE NATION. HOWEVER...THIS LOW WILL OPEN UP BY THURSDAY MORNING AND DIFFERENCES BEGIN TO MAGNIFY IN THE MODEL SOLUTIONS. THE GFS STARTS TO MOVE THIS FEATURE FASTER TO THE EAST WHEN COMPARED TO THE GEM AND 00Z ECMWF. REGARDLESS...AS THIS LOW FILLS ITS ENERGY WILL DRIFT EAST THROUGH THE LOWER OHIO VALLEY DURING THE DAY THURSDAY CARRIED BY MID LEVEL SOUTHWEST FLOW. BY 00Z FRIDAY...THE ECMWF IS CLEARLY THE LEAST PROGRESSIVE MODEL AT 500 MB...HOLDING BACK THE BULK OF ITS ENERGY. THESE TIMING DIFFERENCES MAINTAIN THE LOWER THAN USUAL CONFIDENCE LEVELS FOR THE LATTER PART OF THE EXTENDED. THE QUESTION REMAINS FOR THE HOLIDAY WEEKEND JUST HOW THE EASTERN TROUGH EVOLVES IN THE WAKE OF RE-ENFORCING ENERGY ENTERING THE PICTURE FROM THE NORTHWEST. THE ECMWF...TO A GREATER EXTENT THAN THE OTHERS...ALLOWS THE ENERGY FROM THE NEXT WAVE TO MEET UP WITH ITS OHIO VALLEY TROUGH. THIS WILL EFFECTIVELY HOLD THE LOW HEIGHTS IN PLACE...NEARLY OVERHEAD...WELL INTO THE WEEKEND. IN FACT...BY SUNDAY...THE PREFERRED ECMWF IS ENTIRELY OUT OF PHASE WITH THE GFS...REFLECTING A DEEP CLOSED LOW THROUGH THE OHIO VALLEY RATHER THAN RIDGING. GIVEN CONTINUITY AND ENSEMBLE SUPPORT HAVE FOLLOWED THE 00Z ECMWF FOR WEATHER DETAILS. SENSIBLE WEATHER WILL FEATURE SEVERAL SFC WAVES MOVING THROUGH THE OHIO VALLEY IN CONJUNCTION WITH A WAVY BOUNDARY LYING JUST NORTH OF THE CWA. INITIALLY THIS WILL FAVOR THE NORTHERN PORTION OF THE AREA FOR CONVECTION...BUT ONCE INITIATED...OUTFLOWS AND MESO/MICROSCALE FEATURES WILL DRIVE THE EVOLUTION OF ANY STORMS...LOWERING PREDICTABILITY. THE CONVECTION WILL LIKELY FAVOR A DIURNAL PEAK LATE EACH AFTERNOON AND EARLY EVENING...BUT NOCTURNAL ACTIVITY FROM THE NORTHWEST MAY IMPINGE ON PARTS OF THE AREA WELL AFTER THE DAYTIME HEAT WOULD HAVE DISSIPATED. THE BEST CHANCE OF CONVECTION WILL LIKELY HOLD OFF FOR ALL OF EAST KENTUCKY UNTIL LATER IN THE WEEK AS THE UPPER LOW AND ITS SFC REFLECTION MOVE DEEPER INTO THE OHIO VALLEY LATER THURSDAY AND INTO FRIDAY. UNTIL THEN...HAVE DRAWN A MINIMUM IN POPS AND SKY FOR THE FAR SOUTHEAST...BUT WITH THE BOUNDARY CLOSER TO THE NORTHWEST...POPS IN THOSE AREAS WILL PEAK NEAR 50 PERCENT EACH AFTERNOON. FOR THE WEEKEND...FOLLOWING THE 00Z ECMWF SOLUTION... HAVE PAINTED A DAMPER AND COOLER FORECAST THAN IMPLIED BY THE SUPER PROGRESSIVE GFS. WHILE THE WEATHER WILL BE RATHER UNSETTLE UP TO AND THROUGH THE HOLIDAY WEEKEND...EXPECT THE TIMES OF STORMS TO BE INFREQUENT ENOUGH TO PRECLUDE ANY HYDRO ISSUES OUTSIDE OF FLASH FLOODING SHOULD EXCESSIVE TRAINING OCCUR. FOLLOWED A BLEND OF THE INHERITED GRIDS AND HPC GUIDANCE FOR FORECAST HIGHS AND LOWS THROUGH THE LONG TERM ALONG WITH MINOR TERRAIN DRIVEN ADJUSTMENTS MADE FOR MINIMUMS. AS FOR POPS...ENDED UP ON THE DRY SIDE OF MEX THROUGH FRIDAY...BUT MAINTAINED HIGHER VALUES OVER THE MEMORIAL DAY WEEKEND. && .AVIATION.../06Z TO 06Z/ BKN LINE OF TSTMS DEVELOPING AND MOVING THRU LOZ TOWARDS JKL AT ISSUANCE BUT HAVING A HARD TIME IMPACTING THE OTHERWISE VFR CONDITIONS. 05Z IR SAT SHOT STILL SHOWS A SWATH OF CLEAR SKIES MOVING INTO THE SW TAF LOCATIONS AND THIS MAY BE ENOUGH TO AFFECT VSBYS OVERNIGHT. HAVE MAINTAINED VFR THRU THE REMAINDER OF THE OVERNIGHT WITH THE CAVEAT THAT IF VSBYS START TO TANK...THEY WILL GO AT LEAST TO IFR...POSSIBLY WORSE. ANOTHER BAND OF MORE ORGANIZED CONVECTION CROSSING THE MS VALLEY IS TIMED TO REACH SME AROUND 11Z...LOZ AND JKL AROUND 12Z...AND WOULD LIKELY TAKE CONDITIONS DOWN TO AT LEAST MVFR FOR A COUPLE OF HOURS THIS MORNING. SHOULD SEE A BREAK IN THE TSTM ACTIVITY BY LATE MORNING...BUT ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP DURING THE AFTERNOON AND PERSIST THRU THE EVENING...POSSIBLY CONTINUING AGAIN INTO THE OVERNIGHT HOURS. COVERAGE AGAIN LOOKS TO BE SPOTTY AT FIRST...SO WILL CONTINUE TO USE VCTS FROM THE AFTERNOON ONWARD ATTM AND TAKE ANOTHER LOOK AT TIMING/COVERAGE WITH THE 12Z ISSUANCE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB LONG TERM...GREIF AVIATION...MB
Hazardous weather outlook, May 23, 4:31 AM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 431 AM EDT MON MAY 23 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 431 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE VALLEY FOG ARE POSSIBLE EARLY...REDUCING VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. THUNDERSTORMS ARE LIKELY THIS MORNING...WITH SCATTERED THUNDERSTORMS ANTICIAPTED THIS AFTERNOON AND TONIGHT. A FEW STORMS OF THE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SATURDAY. SOME OF THE STORMS ON TUESDAY AND WEDNESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH TUESDAY. GEOGERIAN/KAS/JP
In the hours before
Special weather statement, May 23, 1:57 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 157 AM EDT MON MAY 23 2011 KYZ052-088-104-106-107-109-110-112-113-115-117>120-230930- ROWAN-HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON... HINDMAN...HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 157 AM EDT MON MAY 23 2011 ...AREAS OF DENSE VALLEY FOG EARLY THIS MORNING... AREAS OF DENSE VALLEY FOG CONTINUE TO DEVELOP ACROSS THE REGION IN THE WAKE OF RAINFALL ON SUNDAY. CLOUDS SHOULD INCREASE AS THE NIGHT WEARS ON WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ENTERING THE AREA BY DAWN...WHICH SHOULD LEAD TO THE FOG DISSIPATING BEFORE SUNRISE. HOWEVER...UNTIL THEN...THE FOG WILL BE LOCALLY DENSE...REDUCING VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. BE ON THE LOOKOUT FOR SUDDEN CHANGES IN VISIBILITY. THE PATCHY NATURE OF THE FOG WILL DROP VISIBILITIES QUICKLY IN A SHORT DISTANCE. JP
Special weather statement, May 23, 5:54 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 554 AM EDT MON MAY 23 2011 KYZ068-079-080-083>085-231100- ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY- 554 AM EDT MON MAY 23 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 AM EDT MONDAY MORNING... WESTERN ROCKCASTLE... PULASKI... SOUTHWESTERN LAUREL... WAYNE... WHITLEY AND MCCREARY. AT 554 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR CABELL...OR 7 MILES NORTHEAST OF ALBANY...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUSIE AROUND 600 AM EDT...MONTICELLO AROUND 605 AM EDT...STEUBENVILLE AROUND 610 AM EDT...DELTA AROUND 615 AM EDT AND KIDDER AROUND 620 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, May 23, 6:07 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 607 AM EDT MON MAY 23 2011 KYZ058-059-068-069-080-108-111-112-114>116-231100- POWELL-ESTILL-ROCKCASTLE-LAUREL-WOLFE-LEE-BREATHITT-JACKSON-OWSLEY- PERRY-CLAY- 607 AM EDT MON MAY 23 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 AM EDT MONDAY MORNING... SOUTHERN POWELL... WOLFE... ESTILL... LEE... WESTERN BREATHITT... JACKSON... OWSLEY... ROCKCASTLE... WEST CENTRAL PERRY... NORTHERN CLAY AND NORTHERN LAUREL. AT 607 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF BOONE TO 6 MILES SOUTHWEST OF BILLOWS...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF BEREA TO 14 MILES EAST OF SOMERSET...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOOD CREEK LAKE AROUND 615 AM EDT...VICTORY AROUND 620 AM EDT...KNOB LICK AROUND 625 AM EDT...STATION CAMP AROUND 630 AM EDT AND WAGERSVILLE AROUND 635 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, May 23, 6:20 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 620 AM EDT MON MAY 23 2011 KYZ044-050>052-059-060-106-231115- FLEMING-ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL-MORGAN- 620 AM EDT MON MAY 23 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 AM EDT MONDAY MORNING... FLEMING... ROWAN... BATH... MONTGOMERY... NORTHWESTERN MORGAN... MENIFEE AND NORTHERN POWELL. AT 620 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF FAIRVIEW TO 7 MILES WEST OF SPOUT SPRINGS...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF CYNTHIANA TO 11 MILES SOUTHEAST OF WINCHESTER...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND 625 AM EDT...UPPER SPENCER AROUND 630 AM EDT...WALKERS CROSSING AROUND 635 AM EDT...WYOMING AROUND 640 AM EDT AND TABOR AROUND 645 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:22 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Menifee, Montgomery, Powell | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.